Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 13, 2009, 2:44 AM CDT for Fayette County, Hardeman County, Tennessee; Benton County, Marshall County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2009, 2:44 AM CDT (07:44 UTC)
- Expired
- Jul 13, 2009, 3:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Marshall County, MS, Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:29 AM CDT | TSTM WND DMG | La Grange, TN | TREES KNOCKED DOWN AT THE INTERSECTION OF HIGHWAY 57 AND CHESNUT ST. TREES WERE ALSO KNOCKED DOWN AT THE INTERSECTION OF HIGHWAY 57 AND PINE ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5585 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 27.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 130744 TORMEG MSC009-093-TNC047-069-130830- /O.NEW.KMEG.TO.W.0051.090713T0744Z-090713T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 244 AM CDT MON JUL 13 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 330 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES NORTHWEST OF LAGRANGE...OR 20 MILES SOUTHWEST OF BOLIVAR...MOVING SOUTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INCLUDE MICHIGAN CITY AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... .THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3476 8909 3473 8940 3512 8940 3516 8921 TIME...MOT...LOC 0745Z 350DEG 28KT 3510 8929 $$
3 follow-up statements
000
WWUS54 KMEG 130800
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT MON JUL 13 2009
MSC009-093-TNC047-069-130830-
/O.CON.KMEG.TO.W.0051.000000T0000Z-090713T0830Z/
BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN-
300 AM CDT MON JUL 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR EXTREME
SOUTHWESTERN HARDEMAN...SOUTHEASTERN FAYETTE...EAST CENTRAL MARSHALL
AND NORTHERN BENTON COUNTIES...
AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LA GRANGE...OR 21
MILES NORTHEAST OF HOLLY SPRINGS...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE MICHIGAN CITY AND LAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3504 8932 3511 8926 3508 8919 3476 8909
3473 8940
TIME...MOT...LOC 0800Z 344DEG 19KT 3503 8927
$$000
WWUS54 KMEG 130812
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT MON JUL 13 2009
TNC047-130822-
/O.CAN.KMEG.TO.W.0051.000000T0000Z-090713T0830Z/
FAYETTE TN-
312 AM CDT MON JUL 13 2009
...THE TORNADO WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...
AT 312 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3498 8928 3500 8925 3500 8916 3476 8909
3474 8934
TIME...MOT...LOC 0812Z 347DEG 19KT 3497 8925
$$
MSC009-093-130830-
/O.CON.KMEG.TO.W.0051.000000T0000Z-090713T0830Z/
BENTON MS-MARSHALL MS-
312 AM CDT MON JUL 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR EAST
CENTRAL MARSHALL AND NORTHERN BENTON COUNTIES...
AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MICHIGAN CITY...OR
17 MILES NORTHEAST OF HOLLY SPRINGS...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE ASHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3498 8928 3500 8925 3500 8916 3476 8909
3474 8934
TIME...MOT...LOC 0812Z 347DEG 19KT 3497 8925
$$000
WWUS54 KMEG 130822
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CDT MON JUL 13 2009
MSC093-130832-
/O.CAN.KMEG.TO.W.0051.000000T0000Z-090713T0830Z/
MARSHALL MS-
322 AM CDT MON JUL 13 2009
...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...
AT 322 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE... THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3474 8929 3495 8926 3497 8923 3498 8915
3476 8909
TIME...MOT...LOC 0822Z 335DEG 17KT 3494 8921
$$
MSC009-130830-
/O.CON.KMEG.TO.W.0051.000000T0000Z-090713T0830Z/
BENTON MS-
322 AM CDT MON JUL 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR CENTRAL
BENTON COUNTY...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTH OF
ASHLAND...OR 17 MILES NORTHEAST OF HOLLY SPRINGS...MOVING SOUTHEAST
AT 20 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3474 8929 3495 8926 3497 8923 3498 8915
3476 8909
TIME...MOT...LOC 0822Z 335DEG 17KT 3494 8921
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 12, 11:59 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 12, 11:59 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1159 PM CDT SUN JUL 12 2009 .UPDATE... UPDATED AVIATION DISCUSSION FOR 06Z TAFS. && .DISCUSSION... /ISSUED 911 PM CDT SUN JUL 12 2009/ DISCUSSION...01Z SURFACE ANALYSIS PLACES A WEAK QUASI-STATIONARY BOUNDARY ACROSS NORTHERN ARKANSAS AND NORTHWEST TENNESSEE. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS GIBSON/CARROLL COUNTIES OVER THE PAST HOUR ON THE BACK EDGE OF A DEPARTING MCS. THIS CONVECTIVE ACTIVITY HAS BEEN SLOWLY MOVING SOUTHEAST TOWARDS MIDDLE TENNESSEE. TEMPERATURES ACROSS THE MID SOUTH THIS EVENING ARE PREDOMINANTLY IN THE 80S AS OF 8 PM CDT. MAIN FORECAST CHALLENGE THIS EVENING IS CONVECTIVE POTENTIAL ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE NIGHT. FOR NOW...THE 00Z RUC SEEMS TO HAVE THE BEST HANDLE ON THE CONVECTIVE TRENDS. THE ATMOSPHERE ACROSS THE MID SOUTH THIS EVENING REMAINS HIGHLY UNSTABLE WITH SURFACE BASED CAPE VALUES AT OR ABOVE 3000 J/KG...LI/S AROUND -8 AND MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM. HOWEVER...UNCERTAINTY REMAINS AS TO WHETHER A TRIGGERING MECHANISM WILL BE IN PLACE TO PRODUCE ADDITIONAL DEVELOPMENT ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE NIGHT. UPPER AIR PROFILERS/RUC ANALYSIS SUGGEST A SUBTLE 700 MB SHORTWAVE LOCATED ACROSS SOUTH CENTRAL MISSOURI MAY POTENTIALLY BE THE TRIGGERING MECHANISM NEEDED FOR ADDITIONAL CONVECTIVE DEVELOPMENT. HOWEVER...FOR NOW WILL CONTINUE TO MONITOR CONVECTIVE TRENDS BEFORE MAKING ADJUSTMENTS DOWNWARD TO RAIN CHANCES OVERNIGHT. CJC && .PREV DISCUSSION... /ISSUED 641 PM CDT SUN JUL 12 2009/ LATEST RADAR IMAGES CONTINUE TO SHOW AN MCS TRACKING ACROSS SOUTHWEST ILLINOIS. THE MCS IS STARTING TO TURN TOWARD THE SOUTHEAST AS THE UPPER RIDGE CONTINUES TO WEAKEN WHICH MAY PUT THE REMNANTS ENTERING NORTHEASTERN PORTIONS OF THE CWA AROUND 00Z. SOME OF THE STORMS COULD BE STRONG TO SEVERE THIS EVENING WITH DAMAGING WINDS AND FLASH FLOODING BEING THE MAIN THREATS. ADDITIONAL MCS DEVELOPMENT COULD OCCUR NORTH OF THE AREA AND MOVE SOUTH INTO THE CWA DURING THE OVERNIGHT HOURS. WILL CONTINUE WITH THE HIGHEST POPS ACROSS THE NORTHEAST. WITH THE CLOUD COVER AND THE RAIN...LOWS MAY BE A TOUCH COOLER THAN PREVIOUSLY THOUGHT WITH READINGS IN THE LOWER TO MID 70S. MONDAY INTO MONDAY NIGHT...STATIONARY FRONT WILL BE LOCATED ALONG THE MO/AR AND KY/TN BORDERS. REDEVELOPMENT WOULD LIKELY OCCUR ALONG THIS FRONT BY MONDAY AFTERNOON AS ANOTHER SHORTWAVE MOVES THROUGH THE CWA. ACTIVITY SHOULD DIE OFF DURING THE OVERNIGHT HOURS OF MONDAY NIGHT. HIGHS WILL BE COOLER WITH READINGS IN THE MID 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S. TUESDAY INTO WEDNESDAY...UPPER RIDGE STRENGTHENS OVER THE AREA AS THE FRONT PUSHES BACK TO THE NORTH. CONDITIONS SHOULD BE DRY. CAN/T RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM BUT NOT ENOUGH TO PUT POPS IN THE FORECAST. WITH HUMIDITY LEVELS REMAINING HIGH ACROSS THE AREA AND WARMER TEMPERATURES MOVING INTO THE REGION...HEAT INDICES MAY REACH AT OR ABOVE 105 DEGREES. THUS HEAT ADVISORIES MAY BE NEEDED FOR TUESDAY AND WEDNESDAY. HIGHS WILL BE IN THE MID TO UPPER 90S. LOWS WILL BE MUGGY WITH READINGS IN THE MID TO UPPER 70S. WEDNESDAY NIGHT INTO FRIDAY...COLD FRONT WILL SAG SOUTH INTO THE MIDSOUTH AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. BEHIND THE FRONT COOLER TEMPERATURES WILL MOVE INTO THE AREA. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S. FRIDAY NIGHT INTO SATURDAY...COLD FRONT MAY STALL OUT ALONG SOUTHWEST PORTIONS OF THE CWA KEEPING CHANCES FOR RAIN ACROSS THIS PART OF THE CWA. MEANWHILE...DRIER AND COOLER AIR WILL FILTER INTO THE NORTHEAST PORTIONS OF THE CWA. HIGHS WILL BE IN THE MID TO UPPER 80S. LOWS WILL BE IN THE MID 60S TO AROUND 70 DEGREES. SUNDAY...SFC HIGH PRESSURE WILL BUILD INTO THE CWA FROM THE NORTHEAST BRINGING DRIER AIR INTO THE ENTIRE MIDSOUTH. HIGHS WILL BE IN THE MID TO UPPER 80S. KRM && .AVIATION... 06Z TAFS GENERALLY VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HOURS. WILL DELAY VCTS AFTER 12Z AT ALL TAF SITES AND KEEP VCSH AT MKL THROUGH 12Z. BELIEVE TSRA/SHRA WILL DEVELOP OVER THE AREA AFTER 12Z...MAINLY BEFORE 18Z AT KJBR AND KMKL...AND AFTER 18Z AT KMEM AND KTUP. ANY TSRA COULD BRING BRIEF GUSTY WINDS AND MVFR/IFR CONDITIONS FOR LESS THAN ONE HOUR. WILL NOT TEMPO AT THIS TIME AS NOT SURE EXACTLY WHEN AND WHERE TSRA WILL OCCUR. WILL REMOVE MVFR VISIBILITIES 10-13Z AT KJBR AND KMKL AS CEILINGS 7000-11000 FT AGL SHOULD HINDER DEVELOPMENT. WILL KEEP MENTION AT KTUP...THOUGH CONFIDENCE IS NOT HIGHEST. THINK ONGOING COMPLEX OF TSRA OVER NORTH ALABAMA WILL STAY EAST OF KTUP. WEAK SURFACE FRONT HAS BEEN PUSHING SOUTH...NEAR KMEM AND KMKL AS OF 05Z. EXPECT LIGHT EAST AND SOUTH WINDS TO SHIFT TO THE NORTH/NORTHEAST AFTER 18Z AS THE FRONT PUSHES SOUTH. MBS && .PRELIMINARY POINT TEMPS/POPS... MEM 76 92 76 96 / 40 40 20 10 MKL 70 86 71 93 / 50 50 20 10 JBR 73 88 74 97 / 40 40 20 10 TUP 75 90 73 95 / 40 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 12, 10:15 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1015 PM CDT SUN JUL 12 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1015 PM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT A THUNDERSTORM OR TWO MAY BECOME STRONG TO PERHAPS SEVERE ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. STRONG TO DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH MONDAY. DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HEAT INDEX READING WILL CLIMB TO BETWEEN 105 AND 110 DEGREES ACROSS MUCH OF THE MIDSOUTH TUESDAY AND WEDNESDAY...AND POSSIBLY FROM EAST-CENTRAL ARKANSAS INTO NORTH MISSISSIPPI THURSDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON MONDAY.
In the hours before
Special weather statement, Jul 13, 1:11 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 111 AM CDT MON JUL 13 2009 TNZ050-052-090-130645- HAYWOOD TN-MADISON TN-HARDEMAN TN- 111 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BROWNSVILLE AT 112 AM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 AM CDT.
Special weather statement, Jul 13, 1:25 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 125 AM CDT MON JUL 13 2009 ARZ028-MOZ115-TNZ019-048-130700- MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-DYER TN- 125 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF COOTER AT 126 AM CDT... MOVING SOUTHEAST AT 25 MPH. PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR RIPLEY AND STEELE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE.
Special weather statement, Jul 13, 1:51 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 151 AM CDT MON JUL 13 2009 MSZ005-TNZ053-090-091-130715- ALCORN MS-CHESTER TN-HARDEMAN TN-MCNAIRY TN- 151 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF MASSEYVILLE AT 152 AM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN ALCORN...CHESTER...HARDEMAN AND MCNAIRY COUNTIES... INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...CHICKASAW STATE FOREST...CHICKASAW STATE PARK...CORINTH...SELMER AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 AM CDT.
Special weather statement, Jul 13, 2:01 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 201 AM CDT MON JUL 13 2009 TNZ050-052-090-130745- HAYWOOD TN-MADISON TN-HARDEMAN TN- 201 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROWNSVILLE AT 202 AM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 AM CDT.
Special weather statement, Jul 13, 2:33 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 233 AM CDT MON JUL 13 2009 TNZ049-050-089-090-130815- FAYETTE TN-HAYWOOD TN-HARDEMAN TN-TIPTON TN- 233 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF DANCYVILLE AT 233 AM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT.
Special weather statement, Jul 13, 2:36 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 236 AM CDT MON JUL 13 2009 ARZ028-MOZ113-115-TNZ048-130815- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN- 236 AM CDT MON JUL 13 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GOSNELL AT 236 AM CDT...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN DUNKLIN...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR BLYTHEVILLE AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:41 PM CDT | Areal Flood Advisory | MEG | Carroll, Henry, Weakley | 78 min |
| Jul 12, 9:40 PM CDT | Areal Flood Advisory | MEG | Decatur | 3 hr |
| Jul 12, 9:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 41 min |
| Jul 12, 10:32 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 43 min |
| Jul 13, 1:22 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 38 min |
| Jul 13, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 52 min |
| Jul 13, 1:46 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Tipton | 44 min |
| Jul 13, 2:22 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 68 min |
| Jul 13, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 63 min |
| Jul 13, 2:55 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Madison, Tipton | 65 min |
| Jul 13, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 63 min |
| Jul 13, 3:51 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 114 min |
| Jul 13, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Shelby, Tipton | 57 min |
| Jul 13, 4:57 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 63 min |
| Jul 13, 5:44 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 4 hr |
| Jul 13, 9:12 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 63 min |
| Jul 13, 9:45 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 13, 4:03 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 57 min |
| Jul 13, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tippah, Union | 57 min |
| Jul 13, 4:20 AM CDT | Areal Flood Advisory | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 3 hr |
| Jul 13, 5:08 AM CDT | Areal Flood Advisory | MEG | Benton, Lafayette, Marshall, Tippah, Union | 4 hr |
| Jul 13, 5:39 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 66 min |
| Jul 13, 5:46 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union | 3 hr |
| Jul 13, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Union | 30 min |
| Jul 13, 9:29 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 61 min |
| Jul 13, 10:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate | 60 min |
| Jul 13, 11:03 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 42 min |
| Jul 13, 11:31 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 44 min |
Nearby
Tornado Warnings in Tennessee, 2009Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.